Drug Overdose

Question:

What happened when you experienced a drug overdose? Submit Your Comment

Comment from: spartatang1234, 35-44 Female (Patient) Published: April 30

I had taken 3 packets of dihydrocodeine, can't recall strength. Hour in I got dizzy, then began to itch, and came out in hives. Three hours in I was sick. Vomited 3 times since. I had tingling itchy crawling sensation. I felt tired, dozed off, and then woke up. Basically 5 hours later I feel nauseas and dizzy, and still itchy. Waiting to see if I die or not. Can't sleep so drinking milk.

Comment from: Paula, 55-64 Female (Patient) Published: January 29

I overdosed on my prescribed medication only a week ago, it was deliberate and by the time the ambulance came I was coughing up blood! I'd never done it before and would never do it again as I was so shocked and ashamed for being so selfish. But I don't know how I got to this dark place! It happened so quickly! I woke up with tubes everywhere, very frightening and I'm still in shock. Worse still was what my family members went through; they didn't think I'd make it. I've seen my doctor and am now getting help to have a more positive life. Mindfulness will help me a lot as I have mental health issues and can't do it on my own.

Comment from: girl, 35-44 Female (Patient) Published: January 12

I tried to commit suicide by taking overdose of 100 mg of Herbesser capsules. Though I was taken to the hospital and got treated for the same, I have a fear that my kidneys and liver are damaged. I would like to know how to get rid of the remaining poison out of my system. I was given activated charcoal at the hospital and I vomited several times. But still I am really afraid.

REFERENCES:

Rhyee, Sean H. "General approach to drug poisoning in adults." UpToDate.com. Aug. 10, 2016. <http://www.uptodate.com/contents/
general-approach-to-drug-poisoning-in-adults>.

Stolbach, Andrew, and Robert S. Hoffman. "Acute opioid intoxication in adults." UpToDate.com. Jan. 25, 2016. <http://www.uptodate.com/contents/acute-opioid-intoxication-in-adults>.

United States. Centers for Disease Control and Prevention. "Injury Prevention & Control: Opioid Overdose." Mar. 14, 2016. <http://www.cdc.gov/drugoverdose/data/
index.html>.

United States. Centers for Disease Control and Prevention. National Center for Injury Prevention and Control. "Populations at Risk for Opioid Overdose." Apr. 12, 2012. <http://www.fda.gov/downloads/drugs/newsevents/ucm300859.pdf>.

Health Solutions From Our Sponsors